Anxiety Support

Hated Xanax

A couple of nights ago I finally did what my doctor prescribed and took half a Xanax before going to bed. All it did was make me more sleepy, but I still had a panic attack that kept me up all night. The only difference was I was too tired to do anything about the panic attack (I usually do something to distract myself until the attack is over). I was up all night, my eyes closed, dead tired, sedated, but still panicking. I don't want to take Xanax ever again! Thoughts?

7 Replies
oldestnewest

I don't have experience with taking prescribed medication but talk to your doctor about it. Maybe they can find something that'll work better for you

Wish you the best

1 like
Reply

I guess medication affects everyone differently. When I take a Xanax after about 15 minutes my anxiety and panic subside. When I take one before bed I sleep like a baby. Problem with me is when I stop taking them my panic and anxiety gets worse than ever. I get burning inside my chest to where it’s hard to breathe properly. I recently stopped taking them just 3 days ago. It’s been pretty rough, but I’m trying my hardest to not ever take another one. I guess that is why they are so addicting to those who benefit from them.

Hopefully your doctor can give you something else that will work for you. I hear there are quite a few other less addicting options.

I’m sure since the Xanax didn’t work for you that there’s no chance you would get addicted anyway.

Best of luck for some relief and rest for you.

2 likes
Reply

Your cautionary remarks about stopping Xanax suddenly are very realistic. Unintentionally did not take for three nights; a seizure I had sent me to the hospital for 4 days. The only thing all the testing found irregular was the lack of Xanax in my body. So the MDs are not certain that was the cause of the seizure, but I take measures to insure I do not forget to take the Xanax at night. I'll not decrease or discontinue without a MD's help with gradual reduction.

3 likes
Reply

I can understand why you are cautious about stopping them without a dr’s help. A seizure would have me panicked about stopping them also. Luckily my symptoms were extreme anxiety and burning chest. It has subsided some now, but this morning was pretty tough. I would continue to take them as long as they helped me if I was in a position where I could stay home and be under a dr’s care.

Thanks for your reply..

2 likes
Reply

The very scary thing is I don't remember ANYTHING about the seizure. Absolutely nothing except looking around the hospital room two days later wondering why I was there. No warning, no nothing. Husband was speaking with me, he saw me hit the wooden floor HARD, wedged my mouth open, called EMS, and learned after 3 days from a MRI I had fractured a vertebrae, which was surgically supported to prevent it from collapsing.

I am VERY concerned....what if I were driving? I could have made a very good man a widower, and murdered a good many other people as the nightlife near us is very active. When I take it at night about an hour before bed, we make certain the doors are locked and that's it. To prevent me from walking and doing anything in my sleep, we keep all the medication in our home, including aspirin, in a safety lock box that requires a code and pass key.

Yes, I do night walk (an additional "blessing" to my anxiety), and have put cans of peas and coke in the freezer. Neither cans did very well and we wondered how they got there; took mentioning it to my doctor to figure it out. But I would recommend such a safety box to any household, particularly if there are children or anyone who takes Ambien as a sleep medication.

Ambien can make anyone a driver or sleepwalker, who remembers nothing the next day ...and may find canned peas and coke in the freezer. I won't take it; there are alternative sleep meds.

1 like
Reply

Absolutely had the same problem with valium, as well as rebound anxiety. I'll never take that stuff ever again.

2 likes
Reply

My experience with Xanax is the opposite. Sorry you had such a bad experience with .5mg. I take 1 mg with a low dose of a muscle relaxer to sleep. But I have symptoms very similar to PTSD, including the horrible nightmares. You may want to check with your doctor if it is going to take more than one night or if a different med is appropriate for you. Caution about Xanax: I know I will have a serious side effect if I just don't take it, as I have been taking it for awhile. Need MD help to lower the dosage gradually. Best wish for a better chemistry match for you.

1 like
Reply

You may also like...